Man finds wife dead in bed after second Covid jab
A private tutor in Prachuap Khiri Khan who had high blood pressure was found dead at home after getting her second shot of Covid-19 vaccine.
Saksit Dutwan, 44, said he and his wife, Phongsaphak Satthasophon, 39, received a shot of the AstraZeneca vaccine at Prachuap Khiri Khan Hospital on Monday. They had earlier received a first dose of Sinovac vaccine.
Arriving home, Mr Saksit said he experienced only slight side effects, a headache and low fever, while his wife said she needed to get some sleep.
That night he went upstairs to check on her and asked if she wanted to go to hospital after learning she vomited several times. But she said she was OK. The next day, his wife continued to sleep and once again said she was OK.
"But at 7pm I saw the bedroom was still dark and asked my daughter to go up to wake her up. She came down in tears, saying her mum wasn't responding," Mr Saksit said. By that time she had died, he said.
Although his wife was on some medications prescribed for controlling high blood pressure, a doctor at the vaccination venue said she would be fine with the Covid-19 vaccine. However, given what happened to his wife, he could no longer trust the vaccine or the country's healthcare system.
Sopon Iamsirithaworn, deputy director-general of the Department of Disease Control, said no conclusion had been reached on the cause of death.
"We're waiting for the results of an autopsy by Phra Chom Klao Hospital in Phetchaburi," he said.
Meanwhile, Dr Sopon Mekthon, an assistant to the public health minister and chairman of the government's subcommittee on the management of Covid-19 vaccines, said that as of July 13, a total of 2,300 people had received mixed Covid-19 vaccines and none of the others had developed any severe side effects.
These vaccine recipients needed to switch to a different type of Covid-19 vaccine because they had experienced some non-severe side effects following their first jabs, he said.
The Public Health Ministry is following up on the side effects of people switching to a different type of Covid-19 vaccine, he said.